MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-48
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported difficulties could not be determined; however, factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors that could contribute to material deformation include, but are not limited to, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, interaction with anatomy or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, procedural technique, insufficient support, patient disease state, or interactions with other devices.In this case, it is possible the device may have interacted with the heavily calcified, mildly tortuous lesion during advancement, causing the reported failure to advance.Further interaction with the challenging anatomy during retraction of the device may have contributed to the reported material deformation, as resistance was noted, ultimately causing the reported difficult to remove; however, based on the information provided, this cannot be confirmed.It was reported the device failed to cross the lesion.The device was removed, a guide liner was inserted, and the stent was re-inserted.It should be noted that the xience skypoint, electronic instructions for use (eifu) states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodge during retraction back into the guiding catheter.It is unknown if the ifu deviation directly caused or contributed to the reported event.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, heavily calcified, mildly tortuous right coronary artery lesion.A 3.5x48 mm xience skypoint drug-eluding stent delivery system (sds) was advanced to the target lesion.However, it failed to cross the lesion.A guideliner was inserted and the des was advanced again.However, it again failed to cross the lesion.During removal, resistance was noted between the sds and guidliner, causing the edges of the stent to be mangled.Both devices were removed together.A new 3.5x48 mm xience skypoint sds and guideliner were used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25539582
Report Number2024168-2026-02444
Device Sequence Number9634184
Product Code NIQ
UDI-Device Identifier08717648231308
UDI-Public(01)08717648231308(17)271127(10)5120441
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-48
Device Catalogue Number1804350-48
Device Lot Number5120441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite